MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH LIGHTTRAIL SINGLE USE; POWERED LASER SURGICAL INSTRUMENT
Model Number M006864500
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant was unable to provide the device lot number.Therefore, the manufacture and expiration dates are unknown.It was reported that the device was not used past its expiry date.(b)(4).Mfg.Site name-(b)(4).Investigation results: one lighttrail single use 230m laser fiber was received for evaluation.Visual analysis revealed that the exposed glass fiber tip measured approximately 2.0 mm.Additional examination under magnification revealed that the pattern on the fiber face was consistent with a fracture indicating that the tip or portion of the tip detached.Functional analysis revealed that after attaching the fiber, the fiber was recognized by the console.The console gave error code 1101 ¿ fiber may not be used anymore.Please connect new fiber, indicating that this single use fiber has been fired upon one time.The aiming beam was bright, clear and scattered.The condition of the returned device does not confirm the event.Therefore, based on all gathered information, the reported issue was unable to be confirmed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a lighttrail single use 230m laser fiber was used in a procedure performed on an unknown date.According to the complainant, during the preparation and outside the patient, the laser fiber was not recognized by the laser unit.The procedure was completed with another lighttrail single use 230m laser fiber.Boston scientific has been unable obtain additional information regarding the circumstances surrounding this event to date.Should additional relevant details become available a supplemental report will be submitted.

Brand Name
LIGHTTRAIL SINGLE USE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7695878
Report Number3005099803-2018-02217
Device Sequence Number18993976
Product Code GEX
UDI-Device Identifier08714729894940
UDI-Public08714729894940
Combination Product (Y/N)N
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006864500
Device Catalogue Number6450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2018
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1